Arkansas, 2006

Flash Flood in Arkansas, May 4, 2006

May 4, 2006 · NWS TSA · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 4, 2:14 AM CST, 6 hours 46 minutes earlier.

Area forecast discussion, May 4, 2:14 AM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT THU MAY 4 2006

.DISCUSSION...UPDATED...
FLASH FLOOD WATCH FOR NORTHERN HALF OF THE AREA FOR TODAY.

LARGE COMPLEX OF STORMS HAS DEVELOPED ACROSS THE NORTHERN PART OF
THE ARES SINCE MIDNIGHT. THIS COMPLEX IS THE RESULT OF A SLOW
MOVING BOUNDARY ACROSS THE AREA AND A STRONG LLJ. HASKELL PROFILER
SHOWING 50KT WINDS AT 925MB AT 07Z. ADDITIONAL LARGE COMPLEX OF
STORMS EXTENDING FROM CENTRAL OK DOWN INTO N-CENTRAL TX. THIS
ACTIVITY ORGANIZED EARLIER IN THE EVENING WITH THE APPROACH OF AN
UPPER LEVEL WAVE THAT WILL MOVE ACROSS THE AREA TODAY.

CONTINUE TO SEE ISOLATED STORMS CAPABLE OF HAIL/WIND THIS
MORNING...BUT MAIN CONCERN NEXT SEVERAL HOURS WILL BE POTENTIAL
OF HEAVY RAIN...MAINLY IN THE VICINITY OF SURFACE BOUNDARY WITH
TRAINING OF CELLS. BELIEVE THE SHOWERS/THUNDERSTORMS WILL EVENTUALLY
BECOME MOVE PROGRESSIVE WITH TIME AS THE UPPER WAVE MOVES ACROSS
THE AREA...SO WILL CONTINUE TO MONITOR TRENDS TILL FORECAST TIME
BEFORE FINAL DECISION ON FLASH FLOOD WATCH THIS MORNING.

FRONT WILL CONTINUE TO MOVE SLOWLY TO THE SOUTH TODAY...AND SHOULD
DROP SOUTH OF THE AREA BY TONIGHT. STILL AN UNSETTLED PERIOD OF
WEATHER AHEAD THOUGH...AS A SERIES OF WAVES CONTINUE TO INFLUENCE
CONDIOTNS WILL PRECIP POSSIBLE ON INTO THE WEEKEND..AND INTO NEXT
WEEK.

SOMEWHAT COOLER WEATHER BEHIND THE FRONT FOR THE NEXT FEW DAYS
AND THROUGH THE WEEKEND..THEN WARMING BACK UP THE FIRST PART OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  53  69  52 /  90  40  40  40
FSM   74  57  72  55 /  90  80  50  40
MLC   73  54  71  55 /  90  70  30  50
BVO   66  50  70  49 /  80  40  40  40
FYV   69  52  68  50 /  90  70  50  30
BYV   69  51  68  49 /  80  70  40  20
MKO   69  54  70  53 /  90  60  40  50
MIO   67  50  69  48 /  60  40  30  30
F10   69  53  68  53 /  90  60  40  50
HHW   78  59  76  59 /  70  60  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, May 4, 3:41 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 AM CDT THU MAY 4 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 AM CDT THU MAY 4 2006

...FLASH FLOOD WATCH IN EFFECT TODAY FOR A LARGE PART OF EASTERN
   OKLAHOMA AND NORTHWEST ARKANAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY SOUTHEAST OF I-44.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...EVELATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THE WEATHER PATTERN HAS AN UPPER LEVEL SYSTEM ENTERING WESTERN
OKLAHOMA AND A COLD FRONT BISECTING THE STATE NORTHWEST TO SOUTHEAST.
A THUNDERSTORM COMPLEX HAS BEEN THE RESULT.  SEVERE THUNDERSTORMS
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS WERE OCCURRING
ALONG THE LEADING EDGE OF THE COMPLEX.  HEAVY RAINS WERE OCCURRING
WITH SEVERAL CLUSTERS OF STORM WITHING THE SYSTEM.  HEAVY RAIN
HAS FALLEN ACROSS SECTIONS OF NORTHEAST OKLAHOMA WITH MORE HEAVY RAIN
POSSIBLE AS THE MORNING PROGRESSES.  FLASH FLOODING HAS OCCURRED
ACROSS PARTS OF EASTERN TULSA AND WESTERN WAGONER COUNTIES.  THIS
FLOODING MAY BE AGRIVATED DUE ADDITIONAL RAIN. ADDITIONAL FLOODING
MAY DEVELOP.  THE RAIN SHOULD END LATER THIS MORNING AND EARLY
THIS AFTERNOON.  ALTHOUGH ADDITIONAL RAIN MAY DEVELOP LATER TODAY...
THE MAIN RISK OF SEVERE WEATHER AND FLOODING WILL BE THIS MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL STALL ACROSS NORTH TEXAS LATER TONIGHT AND
WILL BE IN THE AREA UNTIL EARLY SATURDAY.  THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE.  HEAVY RAIN WILL BE THE MAIN RISK.

THERE WILL LIKELY BE A BREAK IN THE RAIN FROM SATURDAY INTO
SUNDAY BEFORE RETURN FLOW STARTS.  THUNDERSTORMS WILL AGAIN BE
POSSIBLE EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 4, 4:34 AM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
534 AM CDT THU MAY 4 2006

OKZ070-072-074-041130-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
534 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL

AT 534 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHEAST OF BRAGGS TO 6 MILES WEST OF
TAMAHA TO 5 MILES SOUTHWEST OF LEWISVILLE...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, May 4, 4:36 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 AM CDT THU MAY 4 2006

OKZ049-073-075-041130-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
536 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     PITTSBURG...LATIMER AND PUSHMATAHA

AT 536 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CROWDER TO 15 MILES WEST OF EUBANKS...MOVING EAST
AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, May 4, 5:02 AM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 AM CDT THU MAY 4 2006

OKZ076-041130-
LE FLORE OK-
602 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 602 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF COWLINGTON TO MILTON TO 12
MILES SOUTHWEST OF MILTON...MOVING EAST AT 25 MPH.

A LARGE PORTION OF LE FLORE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 630 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, May 4, 5:19 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 AM CDT THU MAY 4 2006

ARZ019-029-041215-
CRAWFORD AR-SEBASTIAN AR-
619 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 619 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF NATURAL DAM TO 17 MILES
WEST OF BONANZA...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, May 4, 5:27 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 AM CDT THU MAY 4 2006

OKZ076-041215-
LE FLORE OK-
627 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 627 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF SCULLYVILLE TO 4 MILES NORTH OF
FANSHAWE...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, May 4, 5:56 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 AM CDT THU MAY 4 2006

ARZ020-041300-
FRANKLIN AR-
656 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 656 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES NORTHWEST OF VESTA TO 22 MILES SOUTHWEST
OF CHARLESTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PARADISE...ALIX...TAFT...OZARK...
CHARLESTON...BRANCH...PETER PENDER...VESTA...MEG...DENNING...CECIL...
ALTUS...TONEY...LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN
TOP...BARNES...TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 49 km away, was scanning. The volume nearest the first event began at 14:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Franklin

When
May 4, 9:00 AM CST to 10:00 AM CST
Where
Franklin County, Fern
Reported by
DEPT OF HIGHWAYS
Coordinates
35.512, -93.891 (the zone’s center; the record gives no point)

Thunderstorms produced heavy rain, which caused flooding and the closure of a road near Fern.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509165.